Tennessee, 2005

High Wind in Tennessee, November 28, 2005

November 28, 2005 · NWS OHX · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 28, 9:15 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Nov 28, 9:15 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 AM CST MON NOV 28 2005

.DISCUSSION...
FRONTAL SYSTEM HAS ENTERED WEST TENNESSEE WITH SCATTERED SHOWERS AND
A FEW THUNDERSTORMS JUST AHEAD OF IT. THE BACK SIDE OF THE
CONVECTIVE AREA IS MOVING EASTWARD AT 15 MPH. GIVEN THE STRONG 0-3
KM WIND SHEAR A FEW THUNDERSTORMS MAY BECOME SEVERE. DAMAGING
WINDS ARE THE HIGHEST POSSIBILITY WITH TORNADOES BEING A DISTANT
2ND. THE STRONG WINDS MAY ALSO GENERATE PROBLEMS AT THE SURFACE WITH
HIGH PROFILE VEHICLES OR LOOSE ITEMS BLOWING AWAY...THUS THE LAKE
WIND ADVISORY. HOWEVER...WINDS ARE NOT EXPECTED TO GET HIGH ENOUGH
(SUSTAINED 30-39 MPH FOR AT LEAST ONE HOUR) TO WARRANT A WIND
ADVISORY.

MOST OF THE AREA WILL GET SOME RAIN TODAY ALTHO MOST RAINFALL
AMOUNT SHOULD BE LESS THAN ONE INCH...IF THAT MUCH. STORMS WILL BE
MOVING RAPIDLY FROM SOUTH/SOUTHWEST TO NORTH/NORTHEAST AT 35-40 MPH
OR BETTER. WINDS WILL DIE DOWN AFTER FRONTAL PASSAGE WITH COOLER
AIR MOVING INTO THE AREA. 850MB TEMPS DROP FROM +11C THIS MORNING
TO -2C TOMORROW MORNING.

CURRENT ZONE PACKAGE SEEMS TO REFLECT THESE EXPECTATIONS VERY WELL.
MAY UPDATE LATER THIS MORNING TO REMOVE TIME SENSITIVE WORDING.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM MONDAY FOR THE FOLLOWING COUNTIES:
CLAY...CUMBERLAND...FENTRESS...JACKSON...OVERTON...PICKETT...
PUTNAM...GRUNDY...VAN BUREN...WARREN...AND WHITE.

LAKE WIND ADVISORY UNTIL 4 PM MONDAY FOR THE FOLLOWING COUNTIES:
BEDFORD...BENTON...CANNON...CHEATHAM...COFFEE...DAVIDSON...
DEKALB...DICKSON...GILES...HICKMAN...HOUSTON...HUMPHREYS...
LAWRENCE...LEWIS...MACON...MARSHALL...MAURY...MONTGOMERY...
PERRY...ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...
TROUSDALE...WAYNE...WILLIAMSON...AND WILSON.

&&

JLM
Hazardous weather outlook, Nov 28, 5:00 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST MON NOV 28 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-291130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
500 AM CST MON NOV 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A VIGOROUS SYSTEM WILL MOVE INTO MIDDLE TENNESSEE DURING THE
DAY TODAY. A WEAKENING SQUALL LINE WILL MOVE INTO WESTERN
PORTIONS EARLY THIS MORNING...AND THIS LINE COULD BRIEFLY PRODUCE
STRONG WINDS AND HEAVY DOWNPOURS. REDEVELOPMENT OF STORMS ALONG THE
FRONT WILL BE A CONCERN DURING THE AFTERNOON...MAINLY ALONG AND EAST
OF I65. DAMAGING WINDS ARE A POSSIBILITY...AS WELL AS ISOLATED
TORNADOES.

ALSO BE AWARE OF STRONG SOUTH TO SOUTHEAST WINDS DURING THE DAY
TODAY POSSIBLY GUSTING OVER 40 MPH AHEAD OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATER TODAY.
ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES ON
THIS WEATHER SYSTEM.

GIRODO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Davidson

When
November 28, 11:00 AM CST to 1:00 PM CST
Where
Davidson forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

Numerous trees and power lines were down around the county. Winds gusted to 64 mph on the wind equipment located about 23 feet above the ground at the EOC. 6000 people were without power at one time.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481680.